Alert archive / Michigan / Winter Storm Warnings in 2005

Winter Storm Warning 2, NWS Grand Rapids, MI

November 25, 20054 counties in Michigan

NWS Grand Rapids, MI issued this winter storm warning at Nov 25, 2005, 11:14 PM EST for 4 counties in Michigan. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2005, 11:14 PM EST (04:14 UTC)
Expired
Nov 26, 2005, 3:58 AM EST
In force
5 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRR 260414
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1114 PM EST FRI NOV 25 2005

...WINTER STORM WARNING IN EFFECT...

.A COMBINATION OF WARM AIR ADVECTION SNOW AND LAKE EFFECT SNOW
SHOWERS WILL ADD ANOTHER 1 TO 4 INCHES OF SNOW TO WHAT ALREADY HAS
FALLEN SINCE THIS AFTERNOON...WHICH IS 6 TO 7 INCHES. 

MIZ037-043-050-056-261215-
/O.NEW.KGRR.WS.W.0002.051126T0414Z-051126T1300Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GRAND HAVEN
1114 PM EST FRI NOV 25 2005

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST SATURDAY.
SNOW...MODERATE TO HEAVY AT TIMES WILL CONTINUE OVERNIGHT.
ADDITIONAL SNOWFALL UP TO 4 INCHES IS EXPECTED...BRING STORM
TOTALS OF 7 TO 10 INCHES. SNOWFALL WILL BEGIN TO DIMINISH AROUND SUNRISE.


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

93
2 follow-up statements
000 
WWUS43 KGRR 260858
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EST SAT NOV 26 2005

...SNOW SHOWERS ARE ENDING...

.SNOW SHOWERS ARE ENDING ACROSS THE REGION AS WARMER AND DRIER AIR
ALOFT MOVES NORTH INTO THE REGION.

MIZ037-043-050-056-261000-
/O.CAN.KGRR.WS.W.0002.000000T0000Z-051126T1300Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GRAND HAVEN
358 AM EST SAT NOV 26 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER STORM WARNING. SCATTERED SNOW SHOWERS ARE STILL POSSIBLE
OVER THE LAKESHORE AREA NORTH OF MUSKEGON THIS MORNING...BUT NO
ACCUMULATION IS EXPECTED.

$$

93
000 
WWUS43 KGRR 081701
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 PM EST THU DEC 8 2005

...HEAVY SNOW HEADING FOR SOUTHWEST LOWER MICHIGAN...

.A FAST MOVING LOW PRESSURE SYSTEM IS EXPECTED TO QUICKLY PUT DOWN
A SWATH OF HEAVY SNOW THIS EVENING AND OVERNIGHT. THE SYSTEM WILL
PASS TO THE SOUTH OF LOWER MICHIGAN TONIGHT...WITH THE HEAVY SNOW
OCCURRING NORTH OF THE TRACK OF THE LOW IN MICHIGAN. THE SNOW WILL
BE QUITE HEAVY THIS EVENING ACROSS MUCH OF SOUTHERN LOWER
MICHIGAN. 5 TO 8 INCHES OF SNOW IS EXPECTED FROM PAW PAW AND
KALAMAZOO EAST TOWARD LANSING AND JACKSON. FURTHER NORTH...FROM
HOLLAND AND MUSKEGON EAST TO GRAND RAPIDS AND ALMA A 3 TO 6 INCH
SNOWFALL IS EXPECTED.

MIZ066-067-072>074-090115-
/O.UPG.KGRR.WS.A.0002.051208T2100Z-051209T1100Z/
/O.NEW.KGRR.HS.W.0001.051208T2100Z-051209T1100Z/
EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
1201 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL SPREAD INTO THE INTERSTATE 94 CORRIDOR LATE THIS
AFTERNOON...MOVING NORTH THROUGH THE EVENING. THE SNOW WILL BE
HEAVY AT TIMES THROUGH THE EVENING...GRADUALLY ENDING LATE AT
NIGHT. 5 TO 8 INCHES OF SNOW IS EXPECTED BY DAYBREAK ON FRIDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF NEED TO TRAVEL ALLOW EXTRA
TRAVEL TIME. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ071-090115-
/O.NEW.KGRR.HS.W.0001.051208T2100Z-051209T1100Z/
VAN BUREN-
INCLUDING THE CITY OF...SOUTH HAVEN
1201 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST FRIDAY. 

SNOW WILL SPREAD INTO THE INTERSTATE 94 CORRIDOR LATE THIS
AFTERNOON...MOVING NORTH THROUGH THE EVENING. THE SNOW WILL BE
HEAVY AT TIMES THROUGH THE EVENING...GRADUALLY ENDING LATE AT
NIGHT. 5 TO 8 INCHES OF SNOW IS EXPECTED BY DAYBREAK ON FRIDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF NEED TO TRAVEL ALLOW EXTRA
TRAVEL TIME. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ050>052-056>059-064-065-090115-
/O.NEW.KGRR.SN.Y.0003.051208T2100Z-051209T1100Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
GRAND HAVEN...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...
HASTINGS
1201 PM EST THU DEC 8 2005

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST FRIDAY. 

SNOW WILL SPREAD INTO WESTERN LOWER MICHIGAN LATE THIS
AFTERNOON...PICKING UP IN INTESITY AND BECOMING HEAVY AT TIMES 
THROUGH THE EVENING. THE SNOW WILL GRADUALLY TAPER OFF LATE IN THE
NIGHT. EXPECT 3 TO AS MUCH AS 6 INCHES BY DAYBREAK ON FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DUKE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 25, 10:16 PM EST, 58 minutes earlier.

Area forecast discussion, Nov 25, 10:16 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 PM EST FRI NOV 25 2005

.UPDATE...
LIGHT SNOW CONTINUES TO FALL OVER SOUTHWEST LOWER MICHIGAN. IT/S
INTERESTING TO SEE TWO TYPES OF SNOW FALLING ON RADAR.
FIRST...THERE/S AN EAST/WEST ORIENTED AREA OF SYNOPTIC SNOW FALLING
IN RESPONSE TO ISENTROPIC LIFT ON THE 295K SFC. AND SECOND...WITHIN
THAT AREA OF SYNOPTIC SNOW WE CAN SEE LAKE EFFECT SNOW MOVING NORTH
NORTHEAST ALONG THE LAKESHORE. TIMING OF THE BACK EDGE OF THE
SYNOPTIC SNOW...WHICH IS CURRENTLY OVER EASTERN WISCONSIN...WOULD
TAKE IT THROUGH THE CWA BY AROUND 6-8Z. LAKE SNOWS HOWEVER WILL BE
SLOWER TO DIMINISH. 850 MB TEMP FORECASTS SUGGEST THAT LAKE DELTA
T/S WILL CREATE ENOUGH INSTABILITY TO GENERATE LAKE EFFECT SNOW
SHOWERS THROUGHOUT THE NIGHT. BOUNDARY LAYER WINDS WILL TAKE MUCH OF
IT NNE WHICH MEANS THE LAKESHORE NORTH OF MUSKEGON SHOULD SEE LIGHT
TO OCCASIONALLY MODERATE SNOW FOR MOST OF THE NIGHT. WILL UPDATE TO
MENTION DIMINISHING SNOW OVER THE SOUTHWEST CWA LATER TONIGHT. THE
REST OF THE FORECAST LOOKS PRETTY GOOD.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.
&&

93
Hazardous weather outlook, Nov 25, 7:21 PM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION INLAND WEATHER
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EST FRI NOV 25 2005

LMZ844>849-261045-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
721 PM EST FRI NOV 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF LAKE
MICHIGAN FROM SAINT JOSEPH TO MANISTEE.

.DAY ONE...TONIGHT

SNOW AND FOG WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES
THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTH WINDS WILL DEVELOP SUNDAY NIGHT AND CONTINUE INTO
MONDAY RESULTING IN WAVES OVER 10 FEET...CREATING A HAZARD TO
SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-261045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
721 PM EST FRI NOV 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

FROM ONE TO FOUR INCHES OF SNOW IS EXPECTED TONIGHT AS LAKE EFFECT
SNOW BANDS COMBINE WITH A WARM FRONT TO BRING SEVERAL HOURS OF SNOW.
ROADS WILL BE SNOW COVERED AND VISIBILITIES WILL DROP BELOW A MILE
AT TIMES. THE SNOW WILL TAPER OFF AND END BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM MOVING ACROSS WISCONSIN COULD BRING HIGH WINDS AND HEAVY
RAIN ON MONDAY.

LAKE EFFECT SNOW SHOWERS MAY RESULT IN SOME SNOW ACCUMULATIONS FROM
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

OSTUNO WDM

Nearby

Winter Storm Warnings in Michigan, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.